[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 2000

Lithium and Halogenoderma

Arch Dermatol. 2000;136(1):126-127. doi:

Halogenodermas are skin eruptions that result from ingestion of or exposure to halogen-containing drugs. The most characteristic manifestation is a vegetating plaque with peripheral pustules. We report 2 cases of eruptions classified as halogenoderma based on characteristic clinical and histological findings in patients receiving long-term lithium therapy with no history of halogen exposure.

A 48-year-old man who had been treated with lithium carbonate for 8 years for bipolar disorder presented with a 3-month history of several erythematous, verrucous plaques on his arms and chest (Figure 1). He was taking no other medications. A biopsy specimen of a lesion showed a digitated and papillated surface with prominent pseudocarcinomatous epithelial hyperplasia containing numerous intraepidermal microabscesses. The dermis contained a dense, mixed inflammatory infiltrate composed of neutrophils, plasma cells, eosinophils, histiocytes, and scattered multinucleated giant cells.

First Page Preview View Large
First page PDF preview
First page PDF preview
×